Advertisement

State of the Art

  • Gabriel Ponce
  • Régis Varão
Chapter
Part of the SpringerBriefs in Mathematics book series (BRIEFSMATH)

Abstract

This chapter is devoted to present some other results concerning the equivalence of the Kolmogorov and the Bernoulli property for systems which preserve a smooth measure and admit some level of hyperbolicity. We define the class of non-uniformly hyperbolic diffeomorphisms (resp. flows), the class of smooth maps (resp. flows) with singularities, and the class of partially hyperbolic diffeomorphisms derived from Anosov, and present the state of art of the problem inside each of this classes. In each case we briefly comment on the similarities with the Anosov case as well as the central difficulties that appear along the arguments. The class derived from Anosov diffeomorphisms is the one for which the results differ the most from the results for Anosov diffeomorphisms, therefore we go deeper in this particular case and prove the key results which allow us to overcome the absence of complete hyperbolicity along the center direction.

References

  1. 1.
    Anosov, D.V.: Ergodic properties of geodesic flows on closed Riemannian manifolds of negative curvature. Dokl. Akad. Nauk SSSR 151, 1250–1252 (1963)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Anosov, D.V.: Geodesic flows on closed Riemann manifolds with negative curvature. In: Proceedings of the Steklov Institute of Mathematics, vol. 90 (1967). Translated from the Russian by S. Feder, American Mathematical Society, Providence, R.I. iv+235 (1969)Google Scholar
  3. 3.
    Aumann, R.J.: Measurable utility and the measurable choice theorem. La Decision, Editions du Centre National de la Reserche Scientifique, pp. 15–26 (1969)Google Scholar
  4. 4.
    Barreira, L., Yakov, P.: Nonuniform Hyperbolicity. Dynamics of Systems with Nonzero Lyapunov Exponents. Cambridge University Press, Cambridge (2007)CrossRefGoogle Scholar
  5. 5.
    Bogachev, V.I.: Measure Theory, vol. I. Springer, Berlin (2007)CrossRefGoogle Scholar
  6. 6.
    Bonatti, C., Díaz, L.J., Viana, M.: Dynamics Beyond Uniform Hyperbolicity. A Global Geometric and Probabilistic Perspective. Encyclopaedia of Mathematical Sciences, vol. 102. Mathematical Physics, III. Springer, Berlin (2005)Google Scholar
  7. 7.
    Brin, M., Pesin, Y.: Partially hyperbolic dynamical systems. Math. USSR-Izv. 8 177–218 (1974)CrossRefGoogle Scholar
  8. 8.
    Brin, M., Burago, D., Ivanov, D.: On partially hyperbolic diffeomorphisms of 3-manifolds with commutative fundamental group. In: Modern Dynamical Systems and Applications, pp. 307– 312. Cambridge University Press, Cambridge (2004)Google Scholar
  9. 9.
    Buzzi, J., Fisher, T.: Entropic stability beyond partial hyperbolicity. J. Mod. Dyn. 7, 527–552 (2013)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Chernov, N.I., Haskell, C.: Nonuniformly hyperbolic K-systems are Bernoulli. Ergodic Theory Dyn. Syst. 16, 19–44 (1996)MathSciNetCrossRefGoogle Scholar
  11. 11.
    do Carmo, M.: Riemannian Geometry. Birkhäuser, Basel (1992)Google Scholar
  12. 12.
    Franks, J.: Anosov diffeomorphisms. In: Global Analysis, Berkeley, CA, 1968. Proceedings of Symposia in Pure Mathematics, vol. XIV, pp. 61–93. American Mathematical Society, Providence (1970)Google Scholar
  13. 13.
    Gallavotti, G., Ornstein, D.S.: Billiards and Bernoulli schemes. Commun. Math. Phys. 38, 83–101 (1974)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Hammerlindl, A., Ures, R.: Ergodicity and partial hyperbolicity on the 3-torus. Commun. Contemp. Math. 16(4), 1350038, 22 (2014)Google Scholar
  15. 15.
    Hertz, F.R., Hertz, M.A.R., Ures, R.: A non-dynamically coherent example in \(\mathbb T^3\). Ann. Inst. H. Poincaré Anal. Non Linéaire 33, 1023–1032 (2016)Google Scholar
  16. 16.
    Kanigowski, A., Rodriguez Hertz, F., Vinhage, K.: On the non-equivalence of the Bernoulli and K properties in dimension four. J. Mod. Dyn. 13, 221–250 (2018)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Katok, A., Hasselblatt, B.: Introduction to the Modern Theory of Dynamical Systems. Encyclopedia of Mathematics and its Applications, vol. 54, Cambridge University Press, Cambridge (1995)Google Scholar
  18. 18.
    Katok, A., Strelcyn, J.-M.: Invariant Manifolds, Entropy and Billiards; Smooth Maps with Singularities. Lecture Notes in Mathematics, vol. 1222. Springer, Berlin (1986)Google Scholar
  19. 19.
    Kubo, I., Murata, H.: Perturbed billiard systems II, Bernoulli properties. Nagoya Math. J. 81, 1–25 (1981)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Ledrappier, F., Lima, Y., Sarig, O.: Ergodic properties of equilibrium measures for smooth three dimensional flows. 91, 65–106 (2016)Google Scholar
  21. 21.
    Lindenstrauss, E., Scmidt, K.: Invariant sets and invariant measures of nonexpansive group automorphisms. Isr. J. Math. 144, 29–60 (2004)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Manning, A.: There are no new Anosov diffeomorphisms on tori. Am. J. Math. 96, 422–429 (1974)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Pesin, Y.: Families of invariant manifolds corresponding to nonzero characteristic exponents. Math. USSR Izv. 10, 1261–1305 (1976)CrossRefGoogle Scholar
  24. 24.
    Pesin, Y.: Characteristic Lyapunov exponents and smooth ergodic theory. Russian Math. Surv. 32, 55–114 (1977)CrossRefGoogle Scholar
  25. 25.
    Pesin, Y.: Geodesic flows on closed Riemannian manifolds without focal points. Math. USSR Izv. 11, 1195–1228 (1977)CrossRefGoogle Scholar
  26. 26.
    Pesin, Y.: A description of the π-partition of a diffeomorphism with an invariant measure. Math. Notes 22, 506–515 (1977)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Ponce, G., Tahzibi, A., Varão, R.: Minimal yet measurable foliations. J. Mod. Dyn. 8, 93–107 (2014)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Ponce, G., Tahzibi, A., Varão, R.: On the Bernoulli property for certain partially hyperbolic diffeomorphisms. Adv. Math. 329, 329–360 (2018)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Pugh, C., Shub, M.: Ergodic attractors. Trans. Am. Math. Soc. 312, 1–54 (1989)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Pugh, C., Shub, M.: Stably ergodic dynamical systems and partial hyperbolicity. J. Complex. 13, 125–179 (1997)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Ratner, M.: Anosov flows with Gibbs measures are also Bernoullian. Isr. J. Math. (17), 380–391 (1974)Google Scholar
  32. 32.
    Shub, M., Wilkinson, A.: Pathological foliations and removable zero exponents. Invent. Math. 139, 495–508 (2000)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Ures, U.: Intrinsic ergodicity of partially hyperbolic diffeomorphisms with a hyperbolic linear part. Proc. Am. Math. Soc. 140, 1973–1985 (2012)MathSciNetCrossRefGoogle Scholar

Copyright information

© The Author(s), under exclusive licence to Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Gabriel Ponce
    • 1
  • Régis Varão
    • 1
  1. 1.IMECCUniversity of Campinas - UNICAMPCampinasBrazil

Personalised recommendations